Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 30, 2011, 7:31 AM CDT for Anoka County, Isanti County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2011, 7:31 AM CDT (12:31 UTC)
- Expired
- May 30, 2011, 8:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Isanti County, MN
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 0.5 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WWUS83 KMPX 301231
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 AM CDT MON MAY 30 2011
MNZ044-051>053-059>062-301315-
ANOKA-CHISAGO-HENNEPIN-ISANTI-MILLE LACS-RAMSEY-SHERBURNE-WRIGHT-
731 AM CDT MON MAY 30 2011
AT 728 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PEASE TO ELK RIVER TO
DELANO. THESE STORMS WERE MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELK RIVER.
PRINCETON.
CAMBRIDGE.
ANOKA.
ST. MICHAEL.
DALBO.
HAMEL.
MAPLE GROVE.
STANCHFIELD.
FRIDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4571 9291 4530 9295 4530 9302 4515 9302
4506 9312 4505 9374 4522 9369 4573 9373
TIME...MOT...LOC 1230Z 252DEG 43KT 4567 9353 4534 9354
4506 9372
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 30, 7:16 AM CDT, 15 minutes earlier.
Area forecast discussion, May 30, 7:16 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 AM CDT MON MAY 30 2011 .DISCUSSION...SENT EARLY AT 138 AM CDT MON MAY 30 2011 CONVECTION CONTINUES TO DEVELOP ALONG THE NOSE OF THE INCREASING LOW LEVEL JET ACROSS IA/SD/S MN EARLY THIS MORNING. COMPLEX IN SD/FAR SW MN HAS SOME INDICATION OF A NE TRAJECTORY ACROSS S...EC MN BY MORNING. HOWEVER...INCREASING ELEVATED CAP WILL EVENTUALLY WIN OVER BY MORNING AS THE MAIN CONVECTION MOVES N/NE ACROSS CENTRAL/N MN. ALTHOUGH SOME CONVECTION WILL LIKELY LINGERING THRU 15Z-18Z ACROSS PORTIONS OF N/NE FA...WILL SEE HOW THE CONVECTION EVOLVES OVER THE NEXT FEW HRS IF WE NEED A MORNING POP/WX GROUP. ONCE THE CAPPING INVERSION TAKES OVER...IT WILL NOT BE UNTIL LATE THIS AFTN/EVENING THAT ANY TYPE OF TSRA/SHRA DEVELOP ACROSS OUR FA. BEST BET IS TO CONTINUE HIGHER POPS IN THE FAR W...AND HOLD OFF UNTIL AFTER 3Z. CONFIDENCE IS VERY LOW ON THE INITIATION OF CONVECTION TO THE WEST LATE THIS AFTN/EVENING...SO WILL LIKELY STICK WITH CURRENT POPS/WX GRIDS THIS EVENING/OVERNIGHT. AS THE CONVECTION MOVES FURTHER EAST ACROSS E MN...IT WILL LIKELY BUMP INTO THE DRIER MID LEVELS AND ASSOCIATED CAP. BUT WITH THE DYNAMICS ASSOCIATED WITH THE INITIAL CONVECTION ACROSS THE EASTERN DAKOTAS/WESTERN MN...IT WILL LIKELY HAVE AT LEAST 30-60% COVERAGE ACROSS THE EAST AFTER 06Z-09Z. SVR WX PARAMETERS AND LATEST SPC DAY 1 HAS A MODERATE RISK OF SVR TSRA ACROSS THE FAR WESTERN FA...SO WILL HIGHLIGHT MORNING HWO ON THIS POTENTIAL. FURTHER TO THE EAST...DIURNAL AFFECTS WILL LEAD TO LESS CHC OF SVR WX. BUT...DUE TO THE STRONG WNDS AT MID LEVELS...AN INCREASING CHC OF WND DAMAGE IS POSSIBLE AS THE COMPLEX WILL LIKELY SURGE EASTWARD ACROSS THE REGION. AFT TUE MORNING...WITH RESIDUAL MOISTURE/SHRA TO THE EAST...A BREAK IN THE RAINFALL IS EXPECTED. THE MEAN UPPER FLOW AND MODEL TRENDS HAVE THE UPPER RIDGE CONTINUING ACROSS THE SE U.S. HOWEVER...IT SEEMS THAT THIS RIDGE IS BUILDING ACROSS THE CENTRAL U.S. BY THE END OF THE WEEK WHICH LEADS TO A STRONGER CAPPING INVERSION LIKELY IN THE MIDWEST. HOW FAR NORTH THIS CAP MOVES WILL DETERMINE THE AMT OF CONVECTION BY THE END OF THE WEEK. BASED ON CURRENT TRENDS...THE BEST CHC OF SHRA/TSRA WILL BE THU...WITH AN INCREASING TREND OF LESS CONVECTION BY THE END OF THE WEEK...AND INTO THE WEEKEND. THE BEST CHC WILL BE ALONG THE WESTERN/NORTHERN EXTEND OF THIS UPPER RIDGE WHICH IS EXPECTED TO CONTINUE THRU EARLY THE FOLLOWING WEEK. WITH THIS TYPE OF PATTERN...TEMPS WILL LIKELY BE NEAR OR ABV NORMAL FOR A CHG...WITH MORE HUMID CONDITIONS DEVELOPING. ..JLT.. && .AVIATION... /12Z TAF ISSUANCE/ THE MAIN CHALLENGE TODAY...WILL DEPEND ON THE POSITION OF THE WARM FRONT. THE FRONT IS FORECAST TO LIFT NORTHWARD INTO NORTHERN MINNESOTA WELL NORTH OF MOST OF OUR TAF SITES BY MID AFTERNOON. CEILINGS JUST AHEAD OF THE FRONT...WILL VARY FROM 1500-3500 FEET AGL WITH PATCHY AREAS CLOSE TO THE VICINITY OF THE FRONT BELOW 1000 FEET AGL. THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHWEST AND CENTRAL MN THIS MORNING...BUT SHOULD BEGIN TO WADE DOWN AS LOW LEVEL JET WEAKEN OVER THE AREA. UPPER LEVEL JET OVER CENTRAL PLAINS INTO NORTH DAKOTA...SHOULD REKINDLE NEW CONVECTION OVER THE EASTERN DAKOTAS LATER TODAY. THE THUNDERSTORM COMPLEX IS EXPECTED TO ROLL INTO WESTERN MN INTO THE WESTERN GREAT LAKES TONIGHT. SOUTH OF THE FRONTAL BOUNDARY ANTICIPATE SCATTERED CLOUDS ROUGHLY AT OR ABOVE 5000 FEET AGL WITH INCREASING SOUTH-SOUTHEAST WINDS 15 TO 25 KNOTS. A COLD FRONT WILL SWING THROUGH MUCH OF THE FORECAST AREA BY 12Z TUESDAY. CONDITIONS BECOMING VFR OR LVFR BEHIND THE FRONT. KMSP... LOW CLOUDS WILL CONTINUE TO BREAKUP AND DISSIPATE OVER THE AREA THIS MORNING. SCATTERED CLOUDS AT OR ABOVE 5000 FEET AGL THIS AFTERNOON. TSRA SHOULD HOLD OFF UNTIL THIS EVENING OR OVERNIGHT. SOUTHEAST-SOUTH WINDS INCREASING TO 15 TO 25 KNOTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 30, 4:35 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 435 AM CDT MON MAY 30 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 310945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 435 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 9 AM ACROSS PORTIONS OF WEST CENTRAL...CENTRAL AND EAST CENTRAL MINNESOTA. THE MAIN HAZARD WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. LATER THIS AFTERNOON AND EVENING...STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY IN WEST CENTRAL MINNESOTA...WITH SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REST OF CENTRAL AND SOUTHERN MINNESOTA OVERNIGHT. THE MAIN HAZARD WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE IN WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY...AND THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WEST CENTRAL MINNESOTA LATER TODAY...AND ACROSS THE REST OF SOUTHERN AND CENTRAL MINNESOTA THIS EVENING. JLT
In the hours before
Special weather statement, May 30, 5:19 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 519 AM CDT MON MAY 30 2011 MNZ060-061-068-301100- ANOKA-CARVER-HENNEPIN- 519 AM CDT MON MAY 30 2011 AT 515 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDEPENDENCE. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAPLE PLAIN. MEDINA. HAMEL. MAPLE GROVE. OSSEO. BROOKLYN PARK. LAT...LON 4526 9328 4498 9323 4490 9377 4507 9376 TIME...MOT...LOC 1019Z 243DEG 35KT 4501 9366
Local storm report, May 30, 5:20 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 AM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM HAIL HUTCHINSON 44.89N 94.37W
05/30/2011 M0.25 INCH MCLEOD MN TRAINED SPOTTER
MOSTLY PEA SIZE WITH SOME DIME
&&
LRSLocal storm report, May 30, 5:25 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL HANLEY FALLS 44.69N 95.62W
05/30/2011 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
JVMSpecial weather statement, May 30, 5:40 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 AM CDT MON MAY 30 2011
MNZ059-301130-
WRIGHT-
540 AM CDT MON MAY 30 2011
AT 538 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF HOWARD LAKE. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SMITH LAKE.
RASSAT.
MAPLE LAKE.
BUFFALO.
SILVER CREEK.
MONTICELLO.
LAT...LON 4524 9360 4498 9407 4507 9425 4511 9425
4539 9403
TIME...MOT...LOC 1040Z 218DEG 39KT 4511 9408Special weather statement, May 30, 6:50 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 AM CDT MON MAY 30 2011
MNZ051-059-301230-
SHERBURNE-WRIGHT-
650 AM CDT MON MAY 30 2011
AT 647 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF SOUTH HAVEN. THIS STORM WAS MOVING EAST
AT 35 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SOUTH HAVEN.
ANNANDALE.
RASSAT.
MAPLE LAKE.
SILVER CREEK.
ENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4543 9373 4515 9368 4514 9369 4509 9425
4530 9425 4532 9419 4531 9417 4533 9414
TIME...MOT...LOC 1150Z 250DEG 31KT 4523 9419Special weather statement, May 30, 7:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 AM CDT MON MAY 30 2011
MNZ044-051>053-059>062-301315-
ANOKA-CHISAGO-HENNEPIN-ISANTI-MILLE LACS-RAMSEY-SHERBURNE-WRIGHT-
731 AM CDT MON MAY 30 2011
AT 728 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PEASE TO ELK RIVER TO
DELANO. THESE STORMS WERE MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ELK RIVER.
PRINCETON.
CAMBRIDGE.
ANOKA.
ST. MICHAEL.
DALBO.
HAMEL.
MAPLE GROVE.
STANCHFIELD.
FRIDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4571 9291 4530 9295 4530 9302 4515 9302
4506 9312 4505 9374 4522 9369 4573 9373
TIME...MOT...LOC 1230Z 252DEG 43KT 4567 9353 4534 9354
4506 9372The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:55 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 50 min |
| May 30, 3:17 AM CDT | Special Weather Statement | MPX | Douglas, Pope | 43 min |
| May 30, 3:23 AM CDT | Special Weather Statement | MPX | McLeod | 52 min |
| May 30, 3:42 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Wright | 51 min |
| May 30, 4:20 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 40 min |
| May 30, 4:23 AM CDT | Special Weather Statement | MPX | Yellow Medicine | 52 min |
| May 30, 4:51 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley, Wright | 54 min |
| May 30, 4:56 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 64 min |
| May 30, 5:19 AM CDT | Special Weather Statement | MPX | Hennepin | 41 min |
| May 30, 5:40 AM CDT | Special Weather Statement | MPX | Wright | 50 min |
| May 30, 6:03 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 42 min |
| May 30, 6:50 AM CDT | Special Weather Statement | MPX | Wright | 40 min |
| May 30, 10:07 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Ramsey, Scott | 38 min |
| May 30, 10:25 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Ramsey and 2 more | 50 min |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Redwood | 11 hr |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 14 days |
| May 30, 10:40 AM CDT | River Flood Warning | MPX | Carver | 4 days |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 27 min |
| May 30, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 34 min |
| May 30, 1:25 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice, Steele | 35 min |
| May 30, 2:43 AM CDT | Special Weather Statement | MPX | Barron | 47 min |
| May 30, 10:52 AM CDT | Special Weather Statement | MPX | Polk | 38 min |
| May 30, 11:45 AM CDT | Special Weather Statement | MPX | Barron | 30 min |
| May 30, 1:34 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 26 min |
| May 30, 2:16 PM CDT | Special Weather Statement | MPX | Dunn | 44 min |
| May 30, 2:45 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn, Rusk | 35 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.